Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 120, NWS Gaylord, MI

November 25, 2012

NWS Gaylord, MI issued this small craft advisory at Nov 25, 2012, 4:26 AM EST. It took effect at Nov 25, 2012, 3:44 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 4:26 AM EST (09:26 UTC)
In effect from
Nov 25, 2012, 3:44 PM EST
Expired
Nov 27, 2012, 4:00 AM EST
In force
36 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WHUS73 KAPX 250926
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
426 AM EST SUN NOV 25 2012

LMZ341-342-344>346-251730-
/O.NEW.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
426 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-251730-
/O.NEW.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
426 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
701 
WHUS73 KAPX 251718
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1218 PM EST SUN NOV 25 2012

LMZ341-342-344>346-260000-
/O.CON.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1218 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-260000-
/O.CON.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1218 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
283 
WHUS73 KAPX 252044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EST SUN NOV 25 2012

LHZ345>349-260400-
/O.EXB.KAPX.SC.Y.0120.121125T2044Z-121126T2300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
344 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-260400-
/O.EXA.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
344 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-260400-
/O.EXA.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
344 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-260400-
/O.CON.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-260400-
/O.CON.KAPX.SC.Y.0120.121125T2100Z-121126T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
344 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
487 
WHUS73 KAPX 260303
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EST SUN NOV 25 2012

LMZ323-341-342-344>346-261115-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-261115-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1003 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-261115-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1003 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
201 
WHUS73 KAPX 260918
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 AM EST MON NOV 26 2012

LMZ323-341-342-344>346-261730-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
418 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-261730-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
418 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-261730-
/O.CON.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
418 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
986 
WHUS73 KAPX 262105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST MON NOV 26 2012

LHZ345>349-LMZ341-LSZ321-322-262215-
/O.CAN.KAPX.SC.Y.0120.000000T0000Z-121126T2300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
405 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-270400-
/O.EXT.KAPX.SC.Y.0120.000000T0000Z-121127T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
880 
WHUS73 KAPX 270321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST MON NOV 26 2012

LSZ321-270900-
/O.EXB.KAPX.SC.Y.0120.000000T0000Z-121127T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1021 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-270900-
/O.EXT.KAPX.SC.Y.0120.000000T0000Z-121127T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
907 
WHUS73 KAPX 270838
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EST TUE NOV 27 2012

LMZ323-342-344>346-LSZ321-270945-
/O.EXP.KAPX.SC.Y.0120.000000T0000Z-121127T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
338 AM EST TUE NOV 27 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 4:26 AM EST, 0 minutes earlier.

Area forecast discussion, Nov 25, 4:26 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
426 AM EST SUN NOV 25 2012

.SYNOPSIS...
ISSUED AT 357 AM EST SUN NOV 25 2012

AN ALBERTA CLIPPER WILL PUSH THROUGH THE GREAT LAKES THIS MORNING.
SNOW SHOWERS ASSOCIATED WITH THIS SYSTEM...WILL BE ENHANCED OFF
OF LAKE MICHIGAN. A REINFORCING SHOT OF COLD AIR AND WINDS TURNING
BACK INTO THE NORTHWEST WILL LEAD TO MORE LAKE EFFECT SNOW SHOWERS
THIS AFTERNOON...THROUGH AT LEAST MONDAY EVENING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 357 AM EST SUN NOV 25 2012

WATER VAPOR DEPICTING SHORTWAVE ENERGY MOVING TOWARD THE WESTERN
LAKES EARLY THIS MORNING WITH BROAD AREA OF GENERALLY LIGHT WARM
AIR ADVECTION SNOW OVERSPREADING THE AREA /AND MODERATE LAKE
ENHANCED SNOW IN W/SW FLOW AREAS/. FURTHER UPSTREAM...NEXT
SHORTWAVE ALREADY DIVING SOUTH OUT OF SOUTHERN CANADA WHICH WILL
IMPACT THE AREA TONIGHT. SOME NICE LAKE ENHANCEMENT RADAR RETURNS OVER
NORTHERN LAKE MICHIGAN EAST OF BEAVER ISLAND AS DEEPER MOISTURE
INTERACTS WITH IMPRESSIVE OVERLAKE INSTABILITY. EVENING SHIFT IDEA
OF ADJUSTING ADVISORY HEADLINE INTO EMMET/CHEBOYGAN COUNTIES GIVEN
A MORE WESTERLY WIND COMPONENT LOOKS EXCELLENT AND WILL FOLLOW
THIS THEME. HEAVIEST LAKE SNOWS LIKELY OCCURRING BETWEEN NOW AND
ABOUT 14Z...BEFORE SYNOPTIC FORCING AND DEEPEST MOISTURE BEGIN TO
DIMINISH.  ELSEWHERE...MAINLY STEADY LIGHT SNOW INTO THIS MORNING
WITH ACCUM/S OF 1-2 INCHES. 1000-850 FLOW GRADUALLY VEERS FROM
WEST/SOUTHWEST TO WEST/NORTHWEST DURING THE MID/LATE
AFTERNOON...WHICH WILL SHIFT THE LAKE BANDS TOWARD THE SOO IN
EASTERN UPPER AND CHARLEVOIX/BELLAIRE/GAYLORD IN NORTHERN LOWER.
AS NEXT UPSTREAM WAVE ARRIVES WITH DEEPER MOISTURE...LAKE EFFECT
SHOULD GET A BOOST AND INCREASE IN INTENSITY/COVERAGE.

TONIGHT...SHORTWAVE ENERGY DIVES THROUGH NORTHERN PORTIONS OF THE
AREA WITH TROF AXIS ACROSS SOUTHERN LAKE SUPERIOR.  LOW LEVEL FLOW
BETWEEN 290-310 DEGREES THROUGH MUCH OF THE NIGHT...WITH FLOW
VEERING MORE NORTHERLY OVER CHIPPEWA COUNTY LATE AS TROF AXIS SAGS
SOUTHWARD. 850-700MB MOISTURE OF 80%+ FOR THE EVENING HOURS...WITH A
SLIGHT DECREASE IN MOISTURE OVER NORTHERN LOWER AFTER MIDNIGHT AS
SHORTWAVE PULLS EAST.  OVERALL...EXCELLENT LAKE SNOW PARAMETERS WITH
INVERSION HEIGHTS AROUND 7K...DELTA T/S OF 20C AND LAKE INDUCED
CAPES AROUND 500 J/KG.  FORECAST SOUNDINGS SHOW DEEP MOISTURE
THROUGH THE DGZ OVER NORTHERN CHIPPEWA COUNTY...WITH SLIGHTLY LESS
IMPRESSIVE MOISTURE/FAVORABLE CLOUD MICRO-PHYSICS OVER NORTHERN
LOWER.  ACCUMULATING W/NW FLOW LAKE EFFECT APPEARS LIKELY WITH
SEVERAL INCHES OF ACCUMULATION...WHICH LEADS INTO THE HEADLINE
DISCUSSION.

HEADLINES...WILL CARRY CURRENT WINTER WEATHER ADVISORY FOR
MACKINAC/EMMET/CHEBOYGAN INTO THIS MORNING.  GIVEN CURRENT RADAR
TRENDS AND LATEST MODEL GUIDANCE...THAT STILL LOOKS GOOD. WILL HOIST A
LAKE SNOW ADVISORY FOR CHIPPEWA COUNTY FOR LATE TODAY INTO EARLY
MONDAY. MAY NEED HEADLINES IN W/NW FLOW AREAS OF NORTHERN LOWER
MICHIGAN TONIGHT AS WELL...BUT CONFIDENCE NOT QUITE HIGH ENOUGH TO
POST AN ADVISORY FOR THESE AREAS FOR A MAINLY 2ND PERIOD EVENT.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 357 AM EST SUN NOV 25 2012

SEASONABLY CHILLY AIR WILL CONTINUE TO DROP INTO THE GREAT LAKES
REGION THROUGH MUCH OF THE NEXT WORK WEEK. IN ADDITION...THERE WILL
BE PERIODIC BOUTS OF LAKE EFFECT SNOW SHOWERS...LIKELY ENHANCED BY
ALBERTA CLIPPER TYPE SYSTEMS INTO THE MIDDLE OF THE WEEK. MILDER AIR
THEN LOOKS LIKE IT WILL MOVE IN NEXT WEEKEND AS THE FLOW TURNS MORE
SOUTHERLY. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS
THROUGH THE PERIOD.

MONDAY AND MONDAY NIGHT...THE MEAN 850-SURFACE FLOW (STEERING FLOW
FOR LAKE EFFECT) LOOKS LIKE IT WILL PRETTY MUCH LOCK INTO THE WEST
NORTHWEST ACROSS NORTHERN LOWER WITH POSSIBLE VEERING INTO THE NORTH
NORTHWEST OR EVEN NORTH ACROSS EASTERN UPPER MONDAY AFTERNOON. SO
WITH CONTINUED DECENT OVER LAKE INSTABILITY (DELTA TS IN THE MIDDLE
TO UPPER TEENS)...EXPECT MORE LAKE EFFECT SNOW SHOWERS. 850-700 MB
MOISTURE INCREASES MONDAY INTO MONDAY NIGHT TO BETWEEN 70 AND 80
PERCENT. SO EXPECT ADDITIONAL LAKE EFFECT SNOW SHOWERS SO WENT AHEAD
AND RAISED POPS TO CATEGORICAL IN FAVORED FLOW AREAS. IT STILL LOOKS
LIKE A COUPLE TO PERHAPS AS MUCH AS A FEW INCHES OF ADDITIONAL
SNOWFALL ARE IN ORDER. HIGHS RANGING FROM THE UPPER 20S TO MIDDLE
30S AND LOWS RANGING FROM THE UPPER TEENS TO MIDDLE 20S.

TUESDAY...SURFACE RIDGING TRIES TO SQUEEZE IN FROM THE WEST. SO THE
COMBINATION OF SUBSIDENCE...AND DRY AIR ADVECTING IN FROM THE WEST
WILL BE INCREASINGLY HOSTILE TO ONGOING LAKE EFFECT. HOWEVER...LAKE
EFFECT USUALLY TENDS TO OUTLIVE EXPECTATIONS SO WILL CONTINUE WITH
THE CHANCE OF SNOW SHOWERS ACROSS SOUTHWEST FLOW FAVORED AREAS.
HIGHS ONCE AGAIN RANGING FROM THE UPPER 20S TO THE MIDDLE 30S.

TUESDAY NIGHT INTO WEDNESDAY..THE COLD AIR CONTINUES TO HANG AROUND
AND COMBINE WITH ANOTHER ALBERTA CLIPPER DROPPING DOWN FROM THE
NORTHWEST TO LIKELY BRING A RENEWED ROUND OF SNOW SHOWERS. NOT MUCH
CHANGE IN TEMPERATURES WITH LOWS IN THE 20S AND HIGHS IN THE UPPER
20S TO MIDDLE 30S.

THURSDAY AND FRIDAY...SLOWLY RISING HEIGHTS ALOFT WITH A LARGE AREA
OF HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. THIS COMBINATION IS
EXPECTED TO GIVE THE LAKE EFFECT SNOW MACHINE A BREAK. THE ONE THING
THAT COULD MESS THIS PLAN UP WOULD BE THE WARM ADVECTION
PRECIPITATION POSSIBILITY. HIGHS IN THE LOWER TO MIDDLE 30S WITH
LOWS IN THE UPPER TEENS AND 20S.

SATURDAY...A MODIFICATION IN TEMPERATURES IS EXPECTED NEXT WEEKEND
(YOU CAN TAKE IT TO THE BANK) AS EXTENDED MODELS CONTINUE TO BE IN
GOOD AGREEMENT THAT THE ARCTIC AIR RETREATS INTO NORTHERN CANADA AND
A MILDER SOUTHERLY FLOW DEVELOPS. INCREASING WARM AIR ADVECTION WILL
EVEN LEAD TO A SLIGHT CHANCE OF RAIN SHOWERS AS WELL. HIGHS IN THE
UPPER 30S TO LOWER 40S. THE MILDER AIR WILL PROBABLY HANG AROUND FOR
A FEW DAYS AT A MINIMUM...AT LEAST UNTIL SOMETHING CAN DISLODGE THE
LONG WAVE TROUGH ACROSS THE NORTHEAST PACIFIC WHICH WILL PREVENT
ARCTIC AIR BUILDING UP ACROSS NORTHWEST CANADA FROM PLUNGING
SOUTHEASTWARD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1148 PM EST SAT NOV 24 2012

-SN ARRIVES OVERNIGHT INTO SUNDAY MORNING. IFR CONDITIONS EXPECTED
AT PLN...POSSIBLE AT MBL/TVC.

NARROW RIDGE OF HIGH PRESSURE OVER NORTHERN LOWER MI...WILL
QUICKLY MOE EAST OVERNIGHT. LOW PRESSURE IS IN FAR WESTERN
ONTARIO...AND WILL MOVE SE ACROSS LAKE SUPERIOR ON SUNDAY.
RELATIVELY LOW CIGS (MVFR TO AT TIMES LOW-END VFR) WILL REMAIN
PREVALENT AT ALL TAF SITES. SNOW WILL DEVELOP AT ALL TAF SITES
VERY LATE TONIGHT...AND CONTINUE INTO LATE SUNDAY MORNING...WHEN
IT MORPHS INTO LIGHT LAKE EFFECT SNOW. PLN WILL GET THE WORST OF
IT...WITH PREVAILING IFR CONDITIONS A FEW HOURS EITHER SIDE OF
12Z. MBL/TVC WILL GO IFR AT TIMES. PREVAILING MVFR CONDITIONS
RETURN IN THE AFTERNOON/EVENING.

LIGHT WINDS OVERNIGHT...A BIT OF WEST WIND SUNDAY...VEERING WNW
AND INCREASING IN THE EVENING (BECOMING GUSTY AT PLN/MBL).

&&

.MARINE...
ISSUED AT 357 AM EST SUN NOV 25 2012

LOW PRESSURE WILL MOVE THROUGH THE NORTHERN LAKES TODAY WITH STRONGER
SOUTHWEST/WEST WINDS DEVELOPING ACROSS LAKE MICHIGAN AND LAKE
SUPERIOR. THESE WINDS WILL SHIFT MORE NORTHWEST TONIGHT INTO THE
DAY ON MONDAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED THROUGH
MONDAY FOR MUCH OF THE NEARSHORE WATERS OF LAKE MICHIGAN AND
WHITEFISH BAY ON LAKE SUPERIOR. ADDITIONAL ADVISORIES MAY BE
NEEDED FOR LAKE HURON TONIGHT/MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MIZ015>017.
     LAKE EFFECT SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM EST
     MONDAY FOR MIZ008.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST MONDAY
     FOR LMZ341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST MONDAY
     FOR LSZ321.

&&

SYNOPSIS...AS
SHORT TERM...JK
LONG TERM...AS
AVIATION...JZ
MARINE...JK
Hazardous weather outlook, Nov 24, 10:41 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EST SAT NOV 24 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1041 PM EST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

QUICK MOVING LOW PRESSURE SYSTEM WILL SPREAD MAINLY LIGHT SNOW INTO
NORTHERN MICHIGAN LATE TONIGHT. HOWEVER...WINDS TURNING WEST
SOUTHWEST OVERNIGHT WILL BRING HEAVIER LAKE ENHANCED SNOW SHOWERS
OFF LAKE MICHIGAN INTO PARTS MACKINAC...EMMET AND CHEBOYGAN
COUNTIES. SEE ONGOING ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE ENHANCED SNOW SHOWERS WILL CONTINUES TO IMPACT THE STRAITS
REGION AND FAR NORTHERN LOWER MICHIGAN THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN GAYLORD AT 1-800-647-8676 OR VIA OUR FACEBOOK PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ADAM/JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:14 AM ESTLake Effect Snow AdvisoryAPX31 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.